Doctors Lounge - Cardiology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Cardiology Symptoms
|JerryC - Tue Mar 25, 2008 3:37 pm|
I am a 22 year old male and have been having pressure and mild pain in my chest for the past 6 months. There is no discomfort when I wake up in the morning, however the pressure gets worse as the day progresses (every day). There have been two occasions when I get a sharp stabbing pain in the side of my chest. I have had a holter monitor, EKG, imagery, bloodwork, and everything has come back normal. It is really starting to affect my day to day life. I have taken steroids for a brief period a year ago, and this pressure and pain only came on 6 months after stopping them. I have no idea what is causing this pressure and am just looking for some advice and knowledge.
|Dr. A. Madia - Wed Mar 26, 2008 8:04 am|
You have not said what was the reason for your steroid therapy.
Chest pain and pressure in chest has several causes. However first of all I would like to reassure you that you at age of 22 are one of the less likely candidates to get a heart attack, although it is not unknown at this age.
Sometimes regurgitation of stomach acid in the food pipe is the cause of tightness in the chest. Bronchitis or Asthma can also result in chest tightness. Some allergy to pollens or dust is another cause.
Stabbing pain in the side of chest may come on after some muscle pull. Your profile says something about marijuana. This or the smoke of it may be the culprit.
|JerryC - Wed Mar 26, 2008 10:39 am|
The steroid use was not steroid therapy. It was anabolic steroids taken for one month.
|JerryC - Wed May 21, 2008 4:16 pm|
The chest pressure is now making it difficult for me to concentrate throughout the day. I think about it nearly constantly. I have read that it may be due to anxiety?? Any help would be greatly appreciated as this is beginning to seriously affect my day to day life.
|Dr. A. Madia - Fri May 30, 2008 9:17 am|
I advise you to try out some OTC anti Flatulant-antacid formulation. If it does not help, you may need some antianxiety medicines which only your doctor can prescribe.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.